MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. STELLAT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. STELLAT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85631829
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 04/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A system service check of the stellant ct injector, serial number (b)(6), was completed on (b)(6)2023, which confirmed that the injector was operating within bayer specifications.The disposables that were in use during the event are being returned for a full evaluation.Once the investigation is completed, a follow-up report will be submitted.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
Bayer medical care was notified of an alleged air injection that had occurred during a ct scan while the patient was connected to a medrad® stellant ct injection system (serial number (b)(6)).Following the injection, an undisclosed amount of air was visualized on the displayed images.Although the patient was asymptomatic throughout the examination, the patient was transferred to the emergency department at which time a thoracic surgeon was consulted.After being evaluated by the thoracic surgeon, the patient was confirmed to be fine and was subsequently discharged to home with no further issues reported.Bayer medical care received a medwatch (mw5117517) on may 22, 2023.
 
Additional Manufacturer Narrative
A system service check of the stellant ct injector (serial number (b)(6)) was completed on may 8, 2023, which confirmed that the injector was operating within bayer specifications.There was no evidence of equipment malfunction.Bayer product analysis received and examined the returned contrast syringe and low-pressure connector tubing (lpct) that were in use at the time of the reported issue.Visual examination identified and confirmed deformation of the syringe tip consistent with twisting that occurs due to overtightening of the spike during the filling process.As the tip was damaged upon receipt, functional testing of the returned products was not possible.The damaged syringe tip was most likely caused by overtightening of the spike during the filling process and should have been observed prior to connection of the lpct.Our investigation concluded the user should have observed the issue upon removal of the spike and replaced the syringe in order to mitigate the reported symptom as prescribed within the system operation manual and disposables instructions for use (ifu).The customer indicated that they regularly prime the lpct with the injector head in the downward position; however, the stellant ct disposables ifu prescribes that the injector head should be facing upward during the filling and priming process in order to expel all air from the disposables and to ensure that a successful connection is made prior to patient connection.The stellant ct injection system operation manual cautions the user as follows: warning: air embolization can cause death or serious injury to the patient.Do not connect a patient to the injector until all trapped air has been cleared from the syringe and fluid path.Additionally, the stellant ct disposables ifu states: operator vigilance and care, coupled with a set procedure, is essential to minimizing the possibility of an air embolism.Point the injector head up during loading.Point the injector head down during an injection.The customer declined the offer of additional clinical applications training.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.

Brand Name
STELLAT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer Contact
diane eckert
one bayer drive
indianola, PA 15051
7249408677
MDR Report Key17003574
Report Number2520313-2023-00014
Device Sequence Number7126591
Product Code DXT
UDI-Device Identifier00616258020792
UDI-Public(01)00616258020792
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K192370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85631829
Device Catalogue NumberSCT FLEX
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXD-150-SPK - LOT NUMBER UNKNOWN
Outcome Attributed to Adverse Event Other;
Patient SexMale